PPI's are different and so thier effects are different

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Alfred
Regular Member


Date Joined Sep 2005
Total Posts : 32
   Posted 11/1/2005 2:33 PM (GMT -7)   
I was told by 5 different Doctors that all PPI's are the same, that they do the same thing.  This is not true so I made a guide for the science minded.
 
 
Aciphex   
Experience:  I didn't like this one at all.  Gave me headaches and nausea.
 
Nexium 
 
Experience:  I tried this one for 6 weeks.  It had no effect on me what so ever.  If anything I was very nervous about missing a single dose.
 
Ranitidine   
Experience:  This one worked right away.  It worked well for about 10 days then remained absolutely ineffective for me.
 
Prilosec side effects: wow.  Type Prilosec and side effects in google.  I don't know where to start.
 
Experience:  This flat out worked.  Made me feel great.  I was on it for 2 months then stopped because I felt fine.  Symptoms came back, so I went back on.  Didn't work so well the second time around.  Insurence then refused to let me have it and insisted nexium was the same thing.  It was cheaper for them.
 
Prevacid  
Experience:  Made my skin itch, all over.  Got hives.  It worked but I itched all day and all of the time.
 
Protonix  
Experience:  This one gave me a horrible head ache.  Tried it for 2 weeks thinking my head ache was in my head.  Nope, it was protonix.  Further more, it didn't work at all for me.
 
 
I gave the molecular formula to show that even though they are often marketed as the same thing, or "close enough", that they are not "close enough". 

There were a few more I can't remember right now.  If anyone thinks of one let me know and I'll give the info and my experience.
 
For yourself.  Request your files from all of your doctors.  It's amazing what they don't tell you.  Mine wrote in my file that, "patient complains of side pain.  May be a result of PPI use."  4 years later I still have that pain.

Post Edited By Moderator (~Jennifer~) : 11/1/2005 3:21:01 PM (GMT-7)


hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/1/2005 3:36 PM (GMT -7)   
Alfred...Thanks for the post. You are a great source for info...Keep up the good work!!

dmomhere
Veteran Member


Date Joined Feb 2005
Total Posts : 936
   Posted 11/1/2005 7:04 PM (GMT -7)   

Hi Alfred,

Interesting thread! I know many are interested in their meds possible side effects. It's great to know about one person's personal experience with some of the most known ones to us. Have you had experience with Losec? Its in the omeprazole category, similar to Aciphex. And what about Pariet? That one is in the Prabezole category and similar to Nexium, Prilosec. My only symptoms with Pariet were flue like symptoms and a throat sore enough to make me wonder if I had Strepp. It only last two days and after that, no side effects....zero heartburn. I could even say "just like new". I had the same experience as you with ranitidine (prescription Zantac). Only I was on it for years...when needed...and could always depend on it - until several months ago that is. Hope you are well.


      ~ Good wishes from Dee~        
 
  I know God won't give me more than
I can handle, but there are times I
wish he didn't trust me so much!


Norm1
Regular Member


Date Joined Jul 2005
Total Posts : 326
   Posted 11/1/2005 9:30 PM (GMT -7)   
Good post Alfred,
I never get any meds without walking away with the package insert. Thats where the facts are.

Norm

hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/2/2005 3:28 PM (GMT -7)   
Is the package insert different from the paper they give you with your RX with directions, etc... on it....It lists about 3 side effects for nexium but certainly nothing in detail. That is all they give me when I get my RX filled. Mayber I should ask for insert? Norm, what do you think about herbs like slippery elm, licorice, etc.... for this gerd? Would love your input>>>

Alfred
Regular Member


Date Joined Sep 2005
Total Posts : 32
   Posted 11/2/2005 4:27 PM (GMT -7)   
Hearty,

It's not the paper with the Rx. You have to specifically ask for it, gee I wonder why.

It's like a trigger for me. Four days ago I felt ok. Even had a sip of beer. Then I slept bad and wham! Instant gastritis. So for three days I emptied 2 capsules each, into a cup of warm water, of, slippery elm $4.95 for 60 caps, licorice root $5.95 for 60 caps, and most importantly gastramet $11.96 for 60 caps. Today on day 3 or 4 I didn't need anything, at least so far. I can feel my stomich "thinking" about being bad, but it's holding steady at ok, not perfect, but ok, which is great. I shop here http://www.vitaminshoppe.com

If I could afford it I'd buy it for you, I just don't want people to suffer like I have been. But I know you are.



Norm,

If you research (extensively) the suppliments I've listed, then give their biochemical properties and what they do, and then your unbiased opinion on the matter, send me a list of what to eat, and I'll do your diet for two weeks then give my opinion. Right now I must admit that I have a bias because of my area of knowledge. I'm not sure if its carbs or high-glycemic foods that are bad, but I'll give it a shot.

Well?

hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/5/2005 2:35 PM (GMT -7)   
Alfred I just bought something called stomach comfort (you chew them like tums) from the health food store. They contain the stuff you are talking about!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, February 21, 2018 12:27 PM (GMT -7)
There are a total of 2,931,701 posts in 321,668 threads.
View Active Threads


Who's Online
This forum has 160380 registered members. Please welcome our newest member, stit60.
382 Guest(s), 12 Registered Member(s) are currently online.  Details
BlakeAlexander, Nele84, Lapis_29, UserANONYMOUS, Spanish, PamSmith, TJ123, SharonZ, mccoach17, Supportive Daughter, three 5's and a jack, straydog